Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Does anyone suffer from palpitations (skipped beats) with a heart rate ?

Does anyone suffer from palpitations (skipped beats) with a heart rate that is not rapid? I have taken the nuclear stress test because of palpitations and a rapid heart rate that showed up on an EKG. I was on 25mg of Toprol before that. The doctor said the test was normal but my resting heart rate is fast. He increased the Toprol to 100mg. My heartrate is not always fast and I tried to tell him that but he stood firm. Now, I still feel the palpitations but with a much slower heartrate - in the 70 s. I am an anxious person - esp. when it comes to my health. I am also doing an endoscopy tomorrow and wonder if it will be safe with the palpitations. My palpitations seemed to be worse after eating but now since I ve been anxious, they come and go and it makes me more anxious esp. since I ve increased my medication. If someone is experiencing similar symptoms, please let me know so that I may start to calm down somewhat. Please give serious answers only since I am already very anxious about my health. Thank you.
Asked On : Wed, 16 Dec 2009
Answers:  1 Views:  490
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Join the club, hon. I have palpitations with a normal heart rate. I feel them more after I eat, if I'm slightly constipated, if I'm slightly gassy feeling. You are probably feeling premature ventricular beats, which is what I have. I did the stress test, holter, yada, yada, yada. I didn't want to take the Toprol because my resting BP is 90/60, but once in awhile I think about starting it just to get a little peace of mind. Unfortunately you are one of those people who feel every skipped beat, just as I do. Yes, it is a major anxiety producer, even after doctor after doctor says it's benign. I just got home from seeing a patient who had a slow pulse with skipped beats, but she never feels them, ever! Lucky woman!!!! You will be absolutely fine during your endoscopy tomorrow. In fact, they will give you something to calm you down and put you in a twilight "sleep" and I'll bet those palpitations will stop at that time. Our anxiety truly does make things worse, I firmly believe that. When you're anxious, your body produces more adrenaline, which can irritate your heart muscle. Your medication takes care of the rapid heart beat that the adrenaline causes, so you are lucky that you are tolerating the Toprol well. I guess we just have to consider that the pvc's are a part of us, and like people who have other anomalies (less than perfect vision, flat feet, blotchy skin, etc etc) and get along just fine, we will be just fine too. If your anxiety seems to get the best of you often, you may want to ask your physician for a mild sedative type med. There are some very effective medications with minimal side effects that may help improve your quality of life until you can come to terms with your heart beats and your worries about your health. Good luck tomorrow. Come back and add some details to your question, letting us know that you cruised through the endo with flying colors. :)
Answered: Wed, 16 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions